LIQUID PLUS

Sachets

GAVISCON DOUBLE ACTION LIQUID is used for gastric reflux (reflux of stomach contents into the oesophagus), reflux oesophagitis (inflamed foodpipe) and heartburn.

Treat your symptoms instantly with Gaviscon Double Action and get fast dual relief from heartburn and indigestion.

Symptoms treated:

  • Burning in chest
  • Bloating
  • Difficulties swallowing
Choose format
Available flavours
  • Peppermint
Available sizes
  • Sachets x12

Safety Warnings

BEFORE YOU TAKE GAVISCON DOUBLE ACTION LIQUID
Do not take GAVISCON DOUBLE ACTION LIQUID:

  • If you are hypersensitive (allergic) to sodium alginate, sodium bicarbonate, calcium carbonate or any of the other ingredients.
  • Contains methyl parahydroxybenzoate and propyl parahydroxybenzoate which may cause allergic reactions (possibly delayed).

Take special care with GAVISCON DOUBLE ACTION LIQUID:

  • If you have heart disease or high blood pressure - GAVISCON DOUBLE ACTION LIQUID contains sodium (salt) and may worsen heart disease or high blood pressure.
  • If you have kidney disease, electrolyte imbalances (e.g. low calcium levels) or cirrhosis (complication of liver disease).

Prolonged use of Gaviscon DOUBLE ACTION Liquid should be avoided.

Taking GAVISCON DOUBLE ACTION LIQUID with food and drink:

This medicine is usually taken after meals and at bedtime.

Do not take GAVISCON DOUBLE ACTION LIQUID with large amounts of milk or milk-products. To do so may increase the risk of side effects.

Pregnancy and breast-feeding:

No effects of GAVISCON DOUBLE ACTION LIQUID have been shown in breast fed newborns/infants of treated mothers. Gaviscon Double Action Liquid can be used during breastfeeding.

If you are pregnant or breast-feeding your baby while taking this medicine, please consult your doctor, pharmacist or other healthcare professional for advice.

Fertility:

Clinical Data do not suggest that Gaviscon Double Action Liquid has an effect on human fertility.

Driving and using machinery:

GAVISCON DOUBLE ACTION LIQUID has no or negligible influence on driving or the ability to operate tools or machines.

Important information about some of the ingredients of GAVISCON DOUBLE ACTION LIQUID:

High blood levels of calcium and acid rebound can occur following the regular use of high doses of calcium carbonate, especially in patients with a history of kidney problems.

Taking other medicines with GAVISCON DOUBLE ACTION LIQUID:

Large doses of GAVISCON DOUBLE ACTION LIQUID may affect the absorption of other oral medicines.

A time interval of 2 hours should be considered between GAVISCON DOUBLE ACTION LIQUID intake and the administration of other medicinal products, especially tetracyclines, fluoroquinolones, iron salts, thyroid hormones, chloroquine, bisphosphonates, and estramustine.

GAVISCON DOUBLE ACTION LIQUID may increase blood levels of calcium if taken together with thiazide diuretics (water tablets) or vitamin D.

Speak to your doctor if you are taking these medicines before you take GAVISCON DOUBLE ACTION LIQUID.

If you are taking other medicines on a regular basis, including complementary or traditional medicines, the use of GAVISCON DOUBLE ACTION LIQUID with these medicines may cause undesirable interactions. Always tell your doctor or pharmacist if you are taking any other medicine.

4. HOW TO TAKE GAVISCON DOUBLE ACTION LIQUID

SHAKE WELL BEFORE USE.

Always take GAVISCON DOUBLE ACTION LIQUID exactly as described in this leaflet or as your doctor or pharmacist or nurse has told you. Check with your doctor or pharmacist or nurse if you are not sure. The usual dose is:

Adults and children over 12 years: 10 - 20 ml after meals and at bedtime.

Children under 12 years: Not recommended except on medical advice.

Elderly: No dosage modifications necessary in this group

If you have the impression that the effect of GAVISCON DOUBLE ACTION LIQUID is too strong or too weak, tell your doctor or pharmacist.

Do not share medicines prescribed for you with any other person.

If you take more GAVISCON DOUBLE ACTION LIQUID than you should:

Very large doses may cause bloating. In the event of overdosage, consult your doctor or pharmacist. If neither is available, contact the nearest hospital or poison control centre.

If you forget to take GAVISCON DOUBLE ACTION LIQUID:

If you miss a dose of this medicine and you are taking it regularly, take it as soon as you remember. If it is nearly time for the next dose, skip the missed dose and go back to your normal dosing schedule. Do not take a double dose to make up for forgotten individual doses.

POSSIBLE SIDE EFFECTS:

Like all medicines, GAVISCON DOUBLE ACTION LIQUID can have side effects.

If any of the following minor side effects continue, are severe or bother you, speak to your doctor or pharmacist:

  • Stomach cramps, flatulence, constipation

If any of the following side effects occur, speak to your doctor immediately:

  • Skin rash, hives, itching, problems with breathing.

Not all side effects reported for this medicine are included in this leaflet. Should your general health worsen while taking this medicine, please consult your doctor, pharmacist or other health care professional for advice.

Ingredients

  • Each 10 ml of GAVISCON DOUBLE ACTION LIQUID contains sodium alginate 500 mg, sodium bicarbonate 213 mg and calcium carbonate 325 mg.
  • Other ingredients include: carbomer, sodium hydroxide, peppermint flavour, and water.
  • Preservatives: Methylhydroxybenzoate 0,4% m/v and Propylhydroxybenzoate 0,06% m/v.
  • Contains sweetener (Sodium saccharin 0,1% m/v).

Feeling relief

The weekend is a time to forget about the stresses of work and relax, spend time.
Read more
I struggled a lot with heartburn during my pregnancy. Grateful to have been a part of this campaign as I wasn’t aware Gaviscon catered for pregnant women. After the campaign, I continued to purchase the Gaviscon Double Action product until I gave birth. Just a shame they don’t have it in the big bottle.

How Gaviscon Double Action works

Gaviscon Double Action is the best-selling product in the Gaviscon family, and it earns this status for its effectiveness in providing relief from heartburn and indigestion. Gaviscon Double Action utilises more calcium carbonate with a higher level of antacid - giving you up to 2x longer relief than regular antacids.

Gaviscon Double Action gets to work instantly in two different ways:

  1. Through its antacid component, it neutralises excess stomach acid to help relieve discomfort.

  2. Through the alginate (refined from seaweed), it forms a protective barrier over the stomach contents to soothe the burning sensation in your chest and prevent reflux.

Gaviscon’s liquid formulation does not contain sugar or gluten, so you can take this product if you are pregnant or breast-feeding while enjoying dual relief from heartburn and indigestion.

A sodium alginate solution

Sodium alginate is extracted from the cell walls of seaweed. It helps the stomach block rising acid, the root cause of the discomfort heartburn and indigestion sufferers know so well.

FAQs

Gaviscon Double Action provides dual relief from heartburn and indigestion symptoms and is formulated to work in two ways. It not only creates a protective barrier over your stomach to stop refluxing acid causing discomfort, it also neutralises excess stomach acid. This effective two-pronged approach helps to relieve you from discomfort.

Stress is a big contributor. It depletes prostaglandins in our body, which protect us from stomach acid.

Try to:

  • Get a good night’s sleep. A lack of sleep can trigger more cortisol to circulate your system. Cortisol is the stress hormone, and even a minor disruption to your usual sleeping patterns can cause high levels of cortisol in the body up to 24 hours later.
  • Exercise - this boosts wellbeing.
  • Eat more slowly and mindfully.
  • Steer clear of unhealthy lifestyle habits.

You might also try reducing your meal-sizes and watching how much spicy food you eat (a trigger).

Pregnant mothers are also much more likely to suffer from heartburn and indigestion. A growing baby bump puts pressure on your system, and makes refluxing acid a very common reality of pregnant life.

If you’re suffering from heartburn and indigestion twice-weekly or more, you should consider pairing Gaviscon Double Action with Guardium.

Guardium is designed to provide long-lasting relief for recurrent sufferers. Please have a look at our Guardium page to find out more.

Click here to buy Gaviscon